MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER POINTLOCK SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER POINTLOCK SET SCREW
Model Number MD1-100016
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Explanation for h3: device is currently being evaluated, however, findings are not yet available, results pending outcome of investigation.Review of labeling: possible adverse events loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description
On (b)(6) 2024, it was observed via x-ray that there was a potential loosening/migration of a mariner mis rod in a patient.The surgeon scheduled a revision surgery on (b)(6) 2024.Customer reports patient is asymptomatic and there was no alleged patient injury.Although requested, no further information was provided.See mdr 3012120772-2024-0068 for pn mm1-155035, 3012120772-2024-00085 for one of the returned pn md1-100016, 3012120772-2024-00086 for pn mm1-000020 and 3012120772-2024-00087 for pn 41-7555-2.
 
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes".The screws and rod were returned and evaluated by product engineering.Visual inspection determined there were markings on the rod and set screw and it appears the rod was pulled from the tulip, such that the dimple "fell off" the end of the rod and into the rod inserter feature.One of the set screws presented with excessive or unusual marring around the top chamfer of the hexalobe.This may be an indication that the final driver was not fully engaged and therefore, the full locking torque wasn't delivered.Product engineering identified the set screw was at least provisionally locked, but the marring and the sliding both indicate that it was not final locked.Review of labeling: possible adverse events loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description

Brand Name
MARINER POINTLOCK SET SCREW
Common Device Name
SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key20258443
Report Number3012120772-2024-00088
Device Sequence Number12653356
Product Code NKB
UDI-Device Identifier10889981283803
UDI-Public10889981283803
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K232566
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD1-100016
Device Catalogue NumberMD1-100016
Device Lot NumberAW159785B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown